shop Lola

I’m 47 and take a birth control pill called Junel. I get the worst headaches a week before getting my period. I also get very moody and have bad cramps. Should I change my pill?

Ask an expert series is a space for you to get answers to all your questions.  Have a question you’ve been wondering about? Ask here.

I take a birth control pill called Junel and get the worst headaches a week before getting my period and get very moody during my period and have bad cramps too. I am a 47 year old woman and only have my right ovary left because my left one was consumed by a dermoid cyst over 15 years ago so I have to take a birth control pill because I am cystic. Please let me know if you think I should change my pill and what you would suggest. Thank you so very much in advance.

I’m sorry to hear that you are experiencing all of those symptoms before your period. It sounds like you may be having baseline hormonal shifts and perhaps Junel is no longer the right birth control fit for you. I would have a discussion with your primary care provider or gynecologist to discuss your symptoms and perhaps stop your birth control safely to see what your cycle would be like to hopefully find a better fit with a new form of birth control.

>